Jump to content
CrazyBoards.org

Is it DIFFICULT to WEAN off EFFEXOR?


Recommended Posts

Hi, I was wondering if it is hard getting off of Effexor.  I've heard really bad stories about brain shivers and such.  I suspect that it is difficult to wean off Effexor because it reuptakes 2-3 different neurotransmitters, but according to Jerod's effexor info page, Effexor doesn't start re-uptaking the 2nd neurotransmitter (NE) until you start taking around 100mg or so of Effexor.  So if you stay way under 100mg of Effexor, is it THEN difficult to wean off Effexor?

Link to comment
Share on other sites

First of all, remember that about 40% of people have withdrawal symptoms from antidepressants. That means it's more than half likely that you'll sail through the tapering off. Many of the 40% have very minor symptoms that only last a few days.

Under 225 or so mgs, Effexor is essentially an SSRI, hitting only serotonin.

However. It is the SSRIs that seem to create the icky withdrawal. The best advice is to go slow. Don't reduce your dose by more than 37.5 mgs the first time, stay on the lower dose for a week or two, then reduce that amount by half for a couple more weeks, then stop.

You can Google articles on Prozac bridging. At the end of your tapering off the Effexor, take one 20 mg. dose of Prozac. Because it has something like a 9-day half-life, it eases the transition from a little bit of medicine to none.

Greeny

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...